Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 4, 2004, 8:28 PM CDT for Brown County, Texas. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2004, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 4, 2004, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:29 PM CDT | TSTM WND DMG | Brownwood, TX | NUMEROUS POWER LINES DOWN IN THE CITY OF BROWNWOOD |
| Jun 4, 8:29 PM CDT | TSTM WND DMG | Brownwood, TX | NUMEROUS POWER LINES DOWN IN THE CITY OF BROWNWOOD |
| Jun 4, 8:31 PM CDT | TSTM WND GST 60 | Early, TX | |
| Jun 4, 8:31 PM CDT | TSTM WND GST 60 | Early, TX | |
| Jun 4, 8:40 PM CDT | HAIL 1 | Brownwood, TX | |
| Jun 4, 8:40 PM CDT | HAIL 1 | Brownwood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 050128 SVRSJT TXC049-050215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 827 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...EARLY...BROWNWOOD * UNTIL 915 PM CDT * AT 820 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED OVER EARLY...AND MOVING EAST AT 30 MPH. NUMEROUS REPORTS OF WINDS OF 60 TO 80 MPH HAVE BEEN REPORTED WITH THESE THUNDERSTORMS OVER BROWN COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZEPHYR AND BLANKET BY 830 PM CDT LAT...LON 3183 9913 3167 9915 3162 9881 3182 9877 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:09 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 4, 2:09 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT FRI JUN 4 2004 .DISCUSSION... WEST CENTRAL TEXAS WEATHER TO REMAIN CLOSE TO NORMAL WITH RESPECT TO DAYTIME MAX TEMPS AND RAIN CHANCES. ONLY DEVIATION FROM CLIMATOLOGY WILL BE CONTINUED HIGHER THAN NORMAL WINDS WITH SLIGHTLY ABOVE NORMAL NIGHTTIME LOW TEMPS. CANNOT RULE OUT ISOLATED THUNDERSTORMS OCCURRING DURING ANY OF THE NEXT FOURTEEN FORECAST PERIODS. PRIMARY FORECAST CHALLENGE WILL BE HIGHLIGHTING THOSE PERIODS WHERE RAIN CHANCES WILL BE WORTH A MENTION IN THE ZONE AND POINT FORECASTS. 12Z 500MB PLOT SHOWED A BROAD HEIGHT RIDGE ACROSS THE U.S./MEXICAN BORDER...FROM BAJA TO THE GULF COAST. NORTHWEST UPPER LEVEL FLOW PREVAILED ALONG THE RIDGE/S NORTHERN PERIPHERY...FROM THE TX PANHANDLE INTO EAST TX. 12Z MAF SOUNDING SHOWED UNUSUALLY DEEP MOISTURE...WITH DEWPOINTS OF 10-15C UP THROUGH 775MB. OVER WEST CENTRAL TX...INCREASED BOUNDARY LAYER MIXING HAS NOT RESULTED IN DRYING...SURFACE DEWPOINTS HAVE REMAINED IN THE MID TO UPPER 60S... ACCOMPANIED BY TEMPS IN THE MID TO UPPER 80S. CAPES PRESENTLY ESTIMATED TO BE IN EXCESS OF 2500 J/KG OVER THE WESTERN BIG COUNTRY...PER SPC MESO-ANALYSIS. ALREADY SEEING CAP ERODE WITH ISOLATED DEEP CONVECTION DEVELOPING OVER THROCKMORTON COUNTY. CAP EROSION WAS LIKELY ENHANCED BY A VERY WEAK SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY AND THE 400 MB WIND PROFILER PLOT. PREVIOUS FORECAST HAD THIS EVENING/S THUNDERSTORMS CHANCES HANDLED WELL AND WILL PLAN ONLY MINOR CHANGES IN THE NEW FORECAST ISSUANCE. BEST CHANCE FOR RAIN LIKELY TO REMAIN OVER THE BIG COUNTRY THROUGH THE WEEKEND...GIVEN CLOSER PROXIMITY TO STRONGER UPPER LEVEL NORTHWEST FLOW AND POSSIBLE MCS TRACKS. GFS/ETA PROG A RATHER STRONG SHORTWAVE TO DROP INTO OK AND NORTHWEST TX SATURDAY NIGHT. THIS COULD EASILY RESULT IN AN MCS STRAYING INTO AREAS NORTH OF INTERSTATE 20... AND WILL RAISE POPS NORTH OF ABILENE FOR THE SATURDAY NIGHT PERIOD. UPPER LEVEL RIDGE BUILDS INTO WEST CENTRAL TX EARLY NEXT WEEK AHEAD OF A LONGWAVE TROF DROPPING INTO THE GREAT BASIN. MIDLEVEL TEMPS WILL INCREASE OVER WEST CENTRAL TX...WITH SOME WEAKNESS IN THE CAP EXPECTED MAINLY EAST OF AN ABILENE TO SAN ANGELO LINE. PERSISTENT LEE TROF AND LOW LEVEL SOUTHERLY JET WILL KEEP LOW LEVEL HUMIDITY NEAR OR SLIGHTLY ABOVE NORMAL VALUES FOR EARLY JUNE...AS WELL AS KEEP NIGHTTIME MIN TEMPS UP SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 96 71 94 / 20 20 20 20 SAN ANGELO 73 98 73 96 / 10 10 10 10 JUNCTION 71 94 70 94 / 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Jun 4, 2:30 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT FRI JUN 4 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY. A FEW OF THE STORMS COULD PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 4, 5:23 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 E ALBANY 32.73N 99.21W
06/04/2004 2.75 INCH SHACKELFORD TX LAW ENFORCEMENT
0522 PM HAIL ALBANY 32.73N 99.30W
06/04/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 4, 7:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 E HAMBY 32.52N 99.60W
06/04/2004 1.25 INCH SHACKELFORD TX LAW ENFORCEMENT
ON THE SHAKLEFORD CALLAHAN COUNTY LINE
&&
BRAZZELLLocal storm report, Jun 4, 7:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 4 N CLYDE 32.47N 99.49W
06/04/2004 0.75 INCH CALLAHAN TX AMATEUR RADIO
&&
BRAZZELLLocal storm report, Jun 4, 7:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL CLYDE 32.41N 99.49W
06/04/2004 0.75 INCH CALLAHAN TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Jun 4, 7:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL CLYDE 32.41N 99.49W
06/04/2004 2.00 INCH CALLAHAN TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Jun 4, 8:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 1 W BROWNWOOD 31.71N 99.01W
06/04/2004 80 MPH BROWN TX LAW ENFORCEMENT
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:22 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 53 min |
| Jun 4, 7:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
| Jun 4, 8:21 PM CDT | Flash Flood Warning | SJT | Brown | 114 min |
| Jun 4, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 45 min |
| Jun 4, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.